Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 88, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 6, 2000, 12:06 AM CST for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 6, 2000, 12:06 AM CST (06:06 UTC)
- Expired
- Nov 6, 2000, 3:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Delta County, TX, Hopkins County, TX, Hunt County, TX, Lamar County, TX, Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 060612 FFWFWD TXC119-223-231-277-379-467-060900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1206 AM CST MON NOV 6 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HUNT COUNTY IN NORTH CENTRAL TEXAS DELTA COUNTY IN NORTHEAST TEXAS HOPKINS COUNTY IN NORTHEAST TEXAS LAMAR COUNTY IN NORTHEAST TEXAS RAINS COUNTY IN NORTHEAST TEXAS VAN ZANDT COUNTY IN NORTHEAST TEXAS * UNTIL 300 AM CST * AT MIDNIGHT...LAW ENFORCEMENT OFFICIALS OVER EASTERN PORTIONS OF NORTH CENTRAL TEXAS CONTINUE TO REPORT HIGH WATER OVER ROADWAYS FROM CANTON TO GREENVILLE...TO SULPHUR SPRINGS...AND PARIS. DOPPLER RADAR INDICATES AN AREA OF MODERATE TO HEAVY RAINFALL THAT WILL CONTINUE TO AFFECT THESE AREAS THROUGH 3 AM. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH ARE LIKELY AS THE AREA MOVES EAST AT 20 MPH. IN LAMAR AND HUNT COUNTY...HIGH WATER CONTINUED OVER SEVERAL ROADWAYS IN PARIS AND GREENVILLE. IN RAINS COUNTY...FARM TO MARKET ROAD 514 WAS CLOSED NEAR DAUGHERTY. IN VAN ZANDT...NUMEROUS ROADWAYS NEAR WILLS POINT WERE OBSERVING HIGH WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3238 9607 3237 9585 3385 9538 3317 9615
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 9:00 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Nov 5, 9:00 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 900 PM CST SUN NOV 5 2000 WATER VAPOR IMAGERY SHOWS THE UPPER LEVEL SHORTWAVE AXIS NEAR THE PECOS/RIO GRANDE VALLEY...LIFTING NORTHEAST. RAINFALL INTENSITIES HAVE BEGUN TO DECREASE FROM WEST TO EAST...AND THE FLASH FLOOD THREAT HAS DIMINISHED FOR THE WRN AND CNTRL ZONES. THEREFORE...THE FLASH FLOOD WATCH WILL BE REMOVED FROM THOSE AREAS WEST OF BONHAM...TO CORSICANA...TO CAMERON LINE. THE DFW METROPLEX WILL NO LONGER BE IN THIS WATCH. FLASH FLOOD STATEMENT WILL FOLLOW SOON. THE ERN ZONES WILL REMAIN IN THE FLASH FLOOD WATCH FOR THE REMAINDER OF THE NIGHT. CNTRL AREAS WILL CONTINUE IN TORNADO WATCH 7791 THROUGH 10 PM...SE ZONES WILL STAY IN TORNADO WATCH 780 UNTIL 2 AM. 64 .FTW...FLASH FLOOD WATCH FOR ERN 1/3 OVERNIGHT.
In the hours before
Local storm report, Nov 5, 9:20 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CST SUN NOV 5 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0715 PM KEMPNER TX WIND DAMAGE
11/05/00 LAMPASAS ROOF OFF OF BARN AND
SEVERAL TREES DOWN IN
KEMPNER. REPORTED BY
SHERIFFS OFFICE.
0800 PM LAMPASAS TX FLOOD
11/05/00 LAMPASAS SHERIFFS OFFICE
REPORTS WATER OVER
SEVERAL FARM TO MARKET
ROADS.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:49 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Nov 5, 7:15 PM CST | Flash Flood Warning | FWD | Lampasas | 2 hr |
| Nov 5, 9:39 PM CST | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains, Van Zandt | 3 hr |
| Nov 5, 11:00 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 45 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.